Hillsborough health officials issue a warning about fake pot that causes severe illness
Those who smoke the synthetic marijuana, also known as spice, are coming down with a condition that impairs their blood's ability to clot.
The Florida Department of Health in Hillsborough County is warning people about a form of synthetic marijuana that is causing severe illness.
The agency has received multiple reports of people who smoked the drug, also known as spice, and then developed a condition known as coagulopathy, which impaired their blood’s ability to clot.
Symptoms include bruising, nose bleeds, bleeding gums and vomiting blood.
The health department is working with hospitals, emergency medical services and other health care providers to identify and investigate cases.
Anyone who has consumed the product should call 911. To report a business selling synthetic marijuana, call law enforcement and the department of health.
Synthetic marijuana can also be called synthetic cannabinoids, fake pot, fake weed, legal weed, K-2, K-D, Mind Trip, OMG, Black Giant, Matrix, Scooby Snacks, AK-47, Genie and Sexy Monkey.
Copyright 2021 WUSF Public Media - WUSF 89.7